Wednesday, May 31, 2006

Darned Lexapro...

After some discussion with Renee last night at Stitch and Bitch, I found out that Lexapro can cause significant weight gain. I stepped on the scale this morning and I was up 2 pounds! Argh! I've been on Lexapro again since the beginning of this year and sure enough, that was when my weight gain started really bad. Things that make you go hmmm...

I would really like to take St. John's Wort instead, but it interacts with oral contraceptives and my endometriosis medicine...blah.

What am I to do? Who knows. I might go talk to my doctor about trying a new AD or something. I like how Lexapro works, but I'm always tired it seems and my weight has been going up, even though I've been on weight watchers and watching what I eat.

That's my little rant for today. I started a new crochet boatneck tee last night and I'm almost done with the front panel now. I should be done with that by the end of the day. That is the only advantage of scanning all day, but it is a good one. Speaking of scanning, lunch is over and I better get back to it...blah.

Knit on...

2 comments:

ericah64 said...

Definitely see if you can try something else. Zoloft works well, but it has sexual side effects. It can make you tired, but if you take it at night instead of the morning, you can get around that. It doesn't have the weight-gain effect. Wellbutrin can actually give you insomnia, so you gotta take it in the morning. No sexual side effects. No weight gain -- actually, it can make you LOSE weight. Wellbutrin doesn't work on anxiety, though, just depression. Ask your doc. It can't hurt!

Anonymous said...

Actually, all anti-depressants (even wellbutrin) can cause weight gain. I have been on Lexapro for about two years and have gained about 40 pounds. I wish that I had made the connection between my extreme weight gain and taking the meds sooner. For more feedback on going off Lexapro go to http://www.depressionblog.com/archives/cat_lexapro.shtml
For more on weight gain, go to
http://www.medhelp.org/perl6/MentalHealth/messages/33150.html